New York, 2024

Damaging Winds in New York, July 17, 2024

July 17, 2024 · NWS OKX · 16 events in 3 counties and zones

A broad positively tilted upper-level trough approached from the west along with associated surface cold front and pre-frontal trough. The pre-frontal trough moved into an area with high instability (1750-2000 J/kg of MLCAPE).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A broad positively tilted upper-level trough approached from the west along with associated surface cold front and pre-frontal trough. The pre-frontal trough moved into an area with high instability (1750-2000 J/kg of MLCAPE). This combined with Effect Bulk Shear values around 25 kt allowed for multiple severe thunderstorms to develop. The storms were able to produce damaging wind gusts across southeast NY, with DCAPE values around 750-1000 J/kg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 17, 1:21 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 17, 1:21 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service New York NY
221 PM EDT Wed Jul 17 2024

.SYNOPSIS...
A pre-frontal trough will linger nearby today, followed by a
cold front pushing through late tonight into Thursday morning.
The front slows down and lingers just offshore Thursday as high
pressure slowly builds and settles in on Friday. The high will
remain in control through the weekend, with a weak cold frontal
passage possible late Sunday into Monday. A warm front will move
through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A severe thunderstorm watch is now in effect for the entire
area, including the marine zones, until 800 PM EDT.

One more hot and very humid day on tap across the region. The
main question is how much cloud cover there will be for the
morning and early afternoon. However, this may not be as much of
a factor as it typically is with regard to the severe weather
risk for very late in the afternoon and evening. With the air
mass so anomalously humid, any breaks of sun will be enough with
forcing beginning to increase late in the day and evening. The
limiting factors regarding a widespread severe weather threat
are marginal mid level lapse rates with some warmer air aloft,
and marginal bulk shear. Guidance is suggestive of 0-6 km shear
values of 30, to perhaps 35 kt. Broken line and multi-cell
clusters are the primary expected storm modes. Although a
marginal supercell cannot be ruled out. The main hazard with any
storm will be strong to damaging wind gusts. The Storm
Prediction Center continues with a Slight risk for a good
portion of the area, with only the eastern 3rd of the region
(Central and Eastern LI and Eastern CT) under a marginal risk of
severe weather. There should be no shortage of instability with
MLCAPE values likely to range from 1500 to 2000 j/kg, DCAPE
values of 800 to 1000 j/kg, and LI values of -5 to 8. With
respect to timing, convective allowing models are alluding to
20-21z for convective initiation for western sections to as late
as 0-2z for eastern most sections.

Heat headlines continue for one last day. With dew points mainly in
the lower half of the 70s, and max temperatures expected to reach
close to 90 for CT and Central and Western LI, and lower and middle
90s across the NYC metro, NE NJ and far southern portions of the
Hudson Valley. This should correlate to heat index values of 95 to
100, with some 100 to 105 values across metro NE NJ. These values
could end up slightly lower with enough cloud cover. Overall the
expectation is that skies will average out the be partly cloudy for
the late morning and early afternoon.

The front is expected to slow some and gradually push east tonight.
Once the environment gets worked over and severe convection should
cease with leftover showers and any convection gets stratified. It
will remain muggy overnight with lows in the upper 60s to lower and
middle 70s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
The real air mass change takes shape during the day Thursday. The
front slowly gets further east across the area, and eventually
offshore for the afternoon. Dew point readings will slowly get into
and fall through the 60s. So still humid, but nearly as oppressive
and muggy. Some clouds will linger, especially further east
throughout the morning. More sun moves through from the later
morning and early afternoon from west to east. Some high clouds will
linger into the afternoon, however skies should average out to be
mostly sunny for the second half of the day on a NW to W flow.
Temperatures will be more seasonable, with daytime maxes in the
middle and upper 80s marking the end of the heat wave.

Clear skies are expected Thursday night with more comfortable
conditions. Dew point readings will get into the more comfortable 55
to 60 range. Most minimum temperatures will be in the 60s.

During Friday look for a good deal of sunshine with high pressure
beginning to settle into the western part of the area. Another
seasonably warm day with mostly middle and upper 80s expected with
light winds due to a weak synoptic pressure gradient.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure settles over the region this weekend with a frontal
boundary remaining south of the region. Temperatures this weekend
will remain in the middle to upper 80s and lower 90s.

Late Sunday into Monday an approaching weakening cold front may pass
through the area, but will likely not result in anything other than
an isolated shower. At the same time, the aforementioned front
stalled offshore will start to make it's way back north. This front
will return unsettled weather to the area with chances of
showers/thunderstorms Monday night through Wednesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A pre-frontal trough will linger nearby today, followed by a
cold frontal passage late tonight into Thursday morning. The
front will slow down and linger just offshore for daytime
Thursday.

Severe thunderstorm watch now in effect until 8 PM. Storms
already approaching KSWF and over ern PA and NW NJ will also
approach the metro area late this afternoon, with initial
timing 21Z-22Z at the metros and KBDR, 23Z KISP, and 00Z KGON.
TEMPO for most sites now includes strong winds and IFR vsby for
a couple of hours. Mention of tstms for the metros runs into the
evening as there could be a second round from about 00Z-03Z.
Showers with MVFR cond could follow until cold fropa late
tonight, then VFR expected for the AM push.

Wind prior to tstm arrival should be mostly S around 10 kt,
though latest obs do show winds backed to the SE at some of the
metros. Winds following tstms are uncertain and could be erratic
for a few hrs, then settle in on a NW flow just under 10 kt for
the AM push.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Confidence medium to high on tstm timing...AMD possible if fine
tuning is needed. Confidence low on winds and MVFR flight cat
following tstms overnight.

OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...

VFR.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
A severe thunderstorm watch is in effect for all the marine
forecast zones until 800 PM EDT.

Small craft conditions will become more widespread over the
ocean waters towards this afternoon and this evening, and
continuing for the western ocean through the first half of
Thursday, and lasting through Thursday afternoon for the more
eastern ocean waters. Sub small craft conditions then return to
the ocean Thursday night into Friday as ocean seas settle closer
to 3 ft.

Sub small craft conditions are expected to persist throughout the
weekend and into early next week.

&&

.HYDROLOGY...
Any strong thunderstorms for late today through this evening are
capable of producing localized heavy rain resulting in a limited
risk of flash flooding, mainly of the localized urban and poor
drainage variety in any stronger storms. The Weather Prediction
Center has placed the area in a marginal risk of excessive rainfall
for today and early tonight.

No hydrologic impacts are anticipated Thursday through the upcoming
weekend.

&&

.TIDES/COASTAL FLOODING...
A high risk of rip currents will remain through Thursday with
seas remaining elevated on a SE swell of up to 8 seconds.

&&

.CLIMATE...
Daily record high minimum temperatures for the next couple of
days:

 ...WED JUL 17...

Newark:        80/1968
Bridgeport:    77/1968
Central Park:  82/1870
LaGuardia:     79/1999
Kennedy:       79/2013*
Islip:         75/2021*

* = also in previous years

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005-006-
     009-010.
     Heat Advisory until 8 PM EDT this evening for CTZ005>011.
NY...Air Quality Alert until 11 PM EDT this evening for NYZ067>075-
     176-178.
     Heat Advisory until 8 PM EDT this evening for NYZ067>075-
     078>080-176>179.
     High Risk for Rip Currents until 8 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Air Quality Alert until 11 PM EDT this evening for NJZ002-004-
     006-103>108.
     Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...Small Craft Advisory until 6 PM EDT Thursday for ANZ350.
     Small Craft Advisory until 6 PM EDT Thursday for ANZ353.
     Small Craft Advisory until noon EDT Thursday for ANZ355.

&&

SYNOPSIS...BC/JE
NEAR TERM...JE/MET
SHORT TERM...JE
LONG TERM...BC
AVIATION...BG
MARINE...BC/JE/MET
HYDROLOGY...BC/JE
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 17, 2:31 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
331 PM EDT Wed Jul 17 2024

CTZ005>011-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-181000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
331 PM EDT Wed Jul 17 2024

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ012-181000-
Southern New London-
331 PM EDT Wed Jul 17 2024

...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-178-179-181000-
Kings (Brooklyn)-Southwest Suffolk-Southern Queens-Southern Nassau-
331 PM EDT Wed Jul 17 2024

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-181000-
Southeast Suffolk-
331 PM EDT Wed Jul 17 2024

...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-181000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
331 PM EDT Wed Jul 17 2024

...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 17, 1:55 PM EST, 41 minutes before
Special Weather Statement
National Weather Service New York NY
255 PM EDT Wed Jul 17 2024

NYZ067-171930-
Orange NY-
255 PM EDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY
THROUGH 330 PM EDT...

At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gardnertown, or over Newburgh, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newburgh, New Windsor, Gardnertown, Orange Lake, Washingtonville,
Firthcliffe, Vails Gate, Balmville, Cornwall On Hudson, and Maybrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.

&&

LAT...LON 4160 7409 4161 7407 4158 7405 4159 7395
      4157 7396 4155 7399 4153 7400 4150 7400
      4150 7399 4146 7400 4144 7398 4132 7422
      4145 7433 4158 7413 4161 7410
TIME...MOT...LOC 1855Z 240DEG 22KT 4152 7405

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jul 17, 1:59 PM EST, 37 minutes before
Special Weather Statement
National Weather Service New York NY
259 PM EDT Wed Jul 17 2024

NJZ002-103-NYZ067-069-171945-
Western Bergen NJ-Western Passaic NJ-Rockland NY-Orange NY-
259 PM EDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN PASSAIC...NORTHWESTERN
BERGEN...SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES THROUGH 345 PM
EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Milford, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New City, West Milford, Monsey, Nanuet, Ramsey, Ringwood, Suffern,
Warwick, Sloatsburg, Greenwood Lake, Pomona, Harriman, Upper
Greenwood Lake, Spring Valley, and Airmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.

&&

LAT...LON 4106 7450 4107 7449 4108 7449 4109 7450
      4120 7437 4124 7444 4133 7405 4107 7395
      4104 7444 4105 7445 4104 7450
TIME...MOT...LOC 1859Z 254DEG 24KT 4111 7439

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT

The radar

The Brookhaven radar (KOKX), 108 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rockland

When
July 17, 2:36 PM EST
Where
Rockland County, 1.04 mi W of Pomona Hgts
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
41.170, -74.090

Tree down on US 202 and Wilder Road.

Thunderstorm Wind, Putnam

When
July 17, 2:42 PM EST
Where
Putnam County, 2.68 mi WNW of Kent Cliffs
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Park/Forest Service
Coordinates
41.460, -73.820

Tree down in Fahnestock State Park blocking the road to campsite.

Thunderstorm Wind, Rockland

When
July 17, 2:53 PM EST
Where
Rockland County, 1.25 mi ESE of West Haverstraw
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
41.190, -73.960

Trees and wires down on US 9W southbound between Gurnee Avenue and Short Clove Road.

Thunderstorm Wind, Rockland

When
July 17, 2:53 PM EST
Where
Rockland County, 1.04 mi E of West Haverstraw
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
41.200, -73.960

Tree on home on Broadway Street in Haverstraw.

Thunderstorm Wind, Rockland

When
July 17, 2:55 PM EST
Where
Rockland County, 0.52 mi E of West Haverstraw
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
41.200, -73.970

Trees and powerlines down in Haverstraw reported on social media and on scanners.

Thunderstorm Wind, Westchester

When
July 17, 3:00 PM EST
Where
Westchester County, 0.69 mi N of Croton on Hudson
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
41.210, -73.900

Multiple trees down on State Highway 9 in Croton-On-Hudson.

Thunderstorm Wind, Westchester

When
July 17, 3:00 PM EST
Where
Westchester County, 0.74 mi NE of Croton on Hudson
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
41.208, -73.891

Multiple tree limbs down throughout Croton-On-Hudson blocking roadways.

Thunderstorm Wind, Putnam

When
July 17, 3:04 PM EST
Where
Putnam County, 1.48 mi NNW of Crafts
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.400, -73.710

Tree down on Shear Hill Road.

Thunderstorm Wind, Westchester

When
July 17, 3:06 PM EST
Where
Westchester County, 1.25 mi WNW of Pleasantville
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
41.160, -73.820

Multiple trees down on highway 100 north of Chappaqua Road.

Thunderstorm Wind, Westchester

When
July 17, 3:10 PM EST
Where
Westchester County, 1.71 mi ESE of Ossining
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.160, -73.840

Multiple tree limbs downed power poles.

Thunderstorm Wind, Westchester

When
July 17, 3:10 PM EST
Where
Westchester County, Chappaqua
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
41.170, -73.780

Tree down on NY 120 at Commodore Road.

Thunderstorm Wind, Putnam

When
July 17, 3:11 PM EST
Where
Putnam County, 1.04 mi W of Carmel
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
41.420, -73.700

Trees down with wires on Belden Road.

Thunderstorm Wind, Westchester

When
July 17, 3:15 PM EST
Where
Westchester County, 1.38 mi S of Mt Kisco
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
41.180, -73.750

Tree down with wires at NY 117 intersection with Annandale Road.

Thunderstorm Wind, Putnam

When
July 17, 3:26 PM EST
Where
Putnam County, 0.52 mi E of Dykemans
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
41.430, -73.610

Tree down on NY 312 at Garity Boulevard.

Thunderstorm Wind, Putnam

When
July 17, 3:26 PM EST
Where
Putnam County, 0.86 mi NW of Milltown
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
41.430, -73.580

Tree down on NY 312 at Rocco Drive.

Thunderstorm Wind, Westchester

When
July 17, 3:38 PM EST
Where
Westchester County, 2.08 mi NW of Banksville
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
41.150, -73.680

Tree down off NY 22 and Upland Lane.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2024Every state in 2024This day in weather historyWarnings in New York, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1205544, 1205545, 1205546, 1205549, 1205550, 1205551, 1205560, 1205571, 1205573, 1205554, 1205572, 1205575, 1205574, 1205576, 1205577, 1205578.